Alert archive / South Carolina / Special Weather Statements in 2016
Special Weather Statement, NWS Columbia, SC
NWS Columbia, SC issued this special weather statement at Jul 10, 2016, 5:13 PM EDT for Lexington County, South Carolina. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2016, 5:13 PM EDT (21:13 UTC)
- Expired
- Jul 10, 2016, 5:30 PM EDT
- In force
- 17 min
- Issued by
- NWS Columbia, SC
County Lexington County, SC
The radar
The Columbia radar (KCAE), 29 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 9.2 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 495 J/kg
- Mixed-layer CIN
- -167 J/kg
- Mixed-layer LCL
- 1339 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
291
WWUS82 KCAE 102113
SPSCAE
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
513 PM EDT SUN JUL 10 2016
SCZ027-102130-
LEXINGTON-
513 PM EDT SUN JUL 10 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN LEXINGTON
COUNTY...
AT 512 PM EDT...A STRONG THUNDERSTORM WAS 11 MILES SOUTHWEST OF
GASTON...OR 13 MILES SOUTH OF RED BANK...MOVING EAST AT 5 MPH.
WIND GUSTS OF 45 TO 55 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
RED BANK...SWANSEA AND PELION.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3370 8127 3370 8129 3371 8132 3373 8136
3373 8141 3374 8143 3377 8143 3379 8145
3392 8120 3376 8109 3368 8124
TIME...MOT...LOC 2112Z 250DEG 6KT 3373 8129
$$
JAQWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this special weather statement went out at Jul 10, 5:05 PM EDT, 8 minutes earlier.
Area forecast discussion, Jul 10, 5:05 PM EDT, 8 minutes before
Area Forecast Discussion National Weather Service Columbia SC 505 PM EDT SUN JUL 10 2016 .SYNOPSIS... A weak surface boundary will lift north across the Midlands into this evening, then stall north of the area into early next week. A warm and moist unstable airmass will support continued afternoon and evening thunderstorms into next week. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... Mid-afternoon analysis depicts a weak surface boundary lifting across the central Midlands. Meanwhile, in the mid and upper levels of the atmosphere, a positively tilted trough over the Tennessee Valley has resulted in a southwest flow aloft across the region. Water vapor imagery also shows a weak short wave embedded in the southwest flow aloft lifting toward the area. The combination of low-level convergence along the surface boundary, forcing for ascent associated with the approaching short wave, and a moderately unstable and moist airmass along and south of the boundary has resulted in the development of isolated to scattered showers and thunderstorms. Expect isolated to scattered showers and thunderstorms to continue well into the evening as the surface boundary lifts northward through the northern Midlands. The convection should become outflow dominated with relatively weak shear as 850mb winds are less than 10 knots. Then, expect most of the convection to taper off during the overnight hours. Cannot rule out the possibility of a few strong/severe storms with an inverted-V signature on forecast soundings but not expecting a widespread severe event. Outside of rain cooled areas, temperatures will remain in the mid and upper 90s for much of the afternoon. Low temperatures tonight should be in the lower to mid 70s. && .SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY NIGHT/... The upper ridge will build over the southeastern states on Monday as the surface boundary shifts back northward over the northern Midlands. The upper trough remains nearly stationary over the Tennessee valley although a piece of energy could move over the region in southwesterly flow aloft helping to initiate convection. Will focus higher pops across the northern half of the Forecast Area in the vicinity of the boundary. Temperatures will be a bit cooler with a few more clouds expected. The surface boundary shifts further to the north into NC/VA on Tuesday with upper ridging dominant over the southeastern states. Will carry slight chance pops on Tuesday with little in the way of forcing to initiate convection other than moderate instability and heating. Max temperatures in the mid to upper 90s continue and will continue to forecast slightly above the MOS guidance which has continued to hold a cool bias for weeks now. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... The extended forecast features continued above normal temperatures while the upper level flow pattern becomes generally zonal with mainly diurnal based convection through Friday. Chances of rain will increase over the weekend as an upper trough moves into the region as the upper ridge amplifies over the middle of the country. Max temperatures will again be in the upper 90s to around 100 to end the work week before cooling slightly over the weekend. && .AVIATION /21Z SUNDAY THROUGH FRIDAY/... A weak surface boundary currently draped across the central Midlands will continue to be a focus for storms as it lifts northward through this evening. With the boundary well north of AGS/DNl, expect majority of the activity to be north of these terminals, so have removed mention of VCTS at AGS/DNL. Additional adjustments may be necessary for other terminals as radar trends become better established. Convective activity is expected to taper off tonight with the loss of daytime heating and as the boundary pushes further north. Fog/stratus not expected overnight due to cloud cover. EXTENDED AVIATION OUTLOOK...Scattered diurnal thunderstorms possible Monday, mainly north of the terminals. Minimal activity expected Tuesday. Scattered diurnal thunderstorms possible again Wed/Thu. && .CAE WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. &&
Hazardous weather outlook, Jul 10, 4:50 AM EDT, 12 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 450 AM EDT SUN JUL 10 2016 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-110900- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 450 AM EDT SUN JUL 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE...TODAY AND TONIGHT. HIGH TEMPERATURES IN THE MID TO UPPER 90S COMBINING WITH LOW LEVEL MOISTURE WILL RESULT IN HEAT INDICES OF 100 TO 104 DEGREES THIS AFTERNOON. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE REGION DURING THE AFTERNOON AND EVENING HOURS. STRONG GUSTY WINDS...SOME SEVERE...WILL BE THE BIGGEST THREAT WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 10, 4:47 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
447 PM EDT SUN JUL 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 PM TSTM WND DMG 2 NE LAKE MURRAY OF RIC 34.14N 81.23W
07/10/2016 RICHLAND SC LAW ENFORCEMENT
SC HIGHWAY PATROL REPORTS TREES DOWN ALONG
BICKLEY ROAD NEAR THE INTERSECTION OF BROAD
RIVER ROAD.
&&
CJRLocal storm report, Jul 10, 4:59 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
459 PM EDT SUN JUL 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG 1 ENE IRMO 34.10N 81.18W
07/10/2016 RICHLAND SC LAW ENFORCEMENT
SC HIGHWAY PATROL REPORTS TREES DOWN NEAR
THE INTERSECTION OF I20 AND BROAD RIVER
ROAD.
&&
CJRLocal storm report, Jul 10, 5:01 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
501 PM EDT SUN JUL 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0427 PM TSTM WND DMG 9 NNE IRMO 34.22N 81.14W
07/10/2016 FAIRFIELD SC PUBLIC
SC HIGHWAY PATROL REPORTS A TREE DOWN ON
HIGHWAY 269 NEAR THE RICHLAND COUNTY LINE.
&&
CJRSpecial weather statement, Jul 10, 5:03 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 503 PM EDT SUN JUL 10 2016 SCZ021-022-028-102130- RICHLAND-FAIRFIELD-KERSHAW- 503 PM EDT SUN JUL 10 2016 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WEST CENTRAL KERSHAW... NORTH CENTRAL RICHLAND AND SOUTHEASTERN FAIRFIELD COUNTIES... ...BOATERS ON LAKE WATEREE SHOULD SEEK SHELTER NOW... AT 502 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE EXTENDING FROM 13 MILES NORTHWEST OF LUGOFF TO 8 MILES NORTH OF IRMO...AND MOVING EAST AT 5 MPH. WIND GUSTS OF 45 TO 55 MPH ARE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... BLYTHEWOOD...RIDGEWAY AND WINNSBORO MILLS. THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. IF YOU ARE ON OR NEAR LAKE WATEREE...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM. LAT...LON 3435 8069 3418 8100 3428 8122 3447 8085 TIME...MOT...LOC 2102Z 250DEG 6KT 3437 8084 3421 8115 JAQ
Local storm report, Jul 10, 5:10 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
510 PM EDT SUN JUL 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND GST 4 N LEXINGTON 34.04N 81.22W
07/10/2016 M47 MPH LEXINGTON SC COUNTY OFFICIAL
47 MPH GUSTS REPORTED AT THE LAKE MURRAY DAM
FROM THE RCWINDS SITE.
&&
CJRSpecial weather statement, Jul 10, 5:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
513 PM EDT SUN JUL 10 2016
SCZ027-102130-
LEXINGTON-
513 PM EDT SUN JUL 10 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN LEXINGTON
COUNTY...
AT 512 PM EDT...A STRONG THUNDERSTORM WAS 11 MILES SOUTHWEST OF
GASTON...OR 13 MILES SOUTH OF RED BANK...MOVING EAST AT 5 MPH.
WIND GUSTS OF 45 TO 55 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
RED BANK...SWANSEA AND PELION.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3370 8127 3370 8129 3371 8132 3373 8136
3373 8141 3374 8143 3377 8143 3379 8145
3392 8120 3376 8109 3368 8124
TIME...MOT...LOC 2112Z 250DEG 6KT 3373 8129
JAQThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 1:54 PM EDT | Special Weather Statement | CAE | Lexington | 21 min |
| Jul 10, 2:28 PM EDT | Special Weather Statement | CAE | Sumter | 32 min |
| Jul 10, 2:40 PM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Richland, Sumter | 50 min |
| Jul 10, 3:42 PM EDT | Severe Thunderstorm Warning | CAE | Clarendon, Sumter | 48 min |
| Jul 10, 3:59 PM EDT | Special Weather Statement | CAE | Lexington | 31 min |
| Jul 10, 4:14 PM EDT | Severe Thunderstorm Warning | CAE | Lexington, Richland | 33 min |
| Jul 10, 5:03 PM EDT | Special Weather Statement | CAE | Fairfield | 27 min |
| Jul 10, 5:33 PM EDT | Special Weather Statement | CAE | Lexington | 27 min |
| Jul 10, 5:54 PM EDT | Areal Flood Advisory | CAE | Lexington | 111 min |
| Jul 10, 6:04 PM EDT | Special Weather Statement | CAE | McCormick | 26 min |
| Jul 10, 6:27 PM EDT | Severe Thunderstorm Warning | CAE | McCormick | 25 min |
| Jul 10, 6:17 PM EDT | Areal Flood Advisory | CAE | Lincoln | 118 min |
Nearby
Special Weather Statements in South Carolina, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.